MAUDE Adverse Event Report: PERIFIX®; EPIDURAL ANESTHESIA KIT

PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 332220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: end user reports, "upon insertion of the catheter the tip was sheared off and remains in the patient.The patient will be going for a stat ct scan to determine further management/interventions that are needed." no injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used catheter was provided for evaluation.A photo was also provided.Visual evaluation of the returned sample and photo showed the tip of the catheter to be sheared off.However, the catheter had already been used during a procedure.Although the returned catheter tip was sheared off, since it had been opened and used, it is not believed to be the result of any manufacturing process.The photo showed the same results.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User will be referred to the ifu which states, " warnings: do not apply excessive force during needle advancement.Do not utilize needle if it bends or tip becomes damaged.Needle with damaged tip increases the risk of intrathecal or intravasular placement.If resistance is felt during advancement of the needle, carefully correct the oreintation of the needle but never apply exccessive force.Caution: do not withdraw catheter through the needle because of the possible danger of shearing or kinking.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
MDR Report Key12419045
Report Number2523676-2021-00295
Device Sequence Number4687864
Product Code OGE
UDI-Device Identifier04046964178320
UDI-Public04046964178320
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model Number332220
Device Catalogue Number332220
Device Lot Number0061782470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1